Can LDN make you worse then stabilize?

A board to discuss Low Dose Naltrexone (LDN) as a treatment for Multiple Sclerosis

Can LDN make you worse then stabilize?

Postby adamt » Thu Apr 01, 2010 3:37 am

Hi,

I started 3mg LDN in Jan 08 and for the first 4-6 weeks felt great - my balance improved slightly, legs were a bit stronger, was over the moon.

But from then i started to get worse, quite quickly (much quicker than i normally progress)
my balance/legs strength, mobility got much worse, worse than before i started LDN.

I panicked and thought i must change the dose so tried from 3.7mg, 4.5mg, 6mg, but i was still getting worse.
I deteriorated after about 4-6 weeks of starting 3mg LDN for about one month later.

It was only when i tried 2mg LDN that i completely stopped getting worse.
So for the last 2 years i have been on 2mg and have not gotten any worse.


I have always been curious why i suddenly got worse when i dont get relapses (besides one which led to diagnoses 8 yrs ago).

Has anyone had a simiar situation?
Does anyone know why this could happen?
User avatar
adamt
Family Elder
 
Posts: 304
Joined: Thu Mar 11, 2010 4:00 pm

Advertisement

Postby sou » Thu Apr 01, 2010 6:35 am

It is simply very complicated and not quite much research has taken place. What I know is that the b-endorphin levels rise gradually and the effect is kind of cumulative. b-endorphin seriously affects the function of the spinal cord neurons, so having it increased would make matters worse, in terms of spasticity and balance.

Much fine tuning is required. After correcting my CCSVI, I have found 3 mg LDN to cause too much spasticity and going down to 2 mg immediately fixed the problem for me.

The reason MSers have lower b-endorphin concentrations than healthy controls is unknown. It could be the bad oxygenation of the pituitary gland. Fixing oxygenation should restore b-endorphin levels to normal, so LDN is no more needed, at least not in high doses.

All of the above are ASSUMPTIONS. I can prove nothing, but I can say this is how it seems to have worked for me.

HTH,

sou
Shortest joke: "We may not be able to cure MS but we can manage its symptoms."
User avatar
sou
Family Elder
 
Posts: 582
Joined: Sat Dec 20, 2008 4:00 pm
Location: Greece

Postby adamt » Thu Apr 01, 2010 1:10 pm

thanks sou for explaining .

I had an idea that i got worse/progressed after 4-6 weeks mark of taking LDN, was because as i was 22 when i started my endorphin levels were naturally higher than older MS people on LDN.

So by taking 3mgLDN when my endorphin level was already quite high and therefore boosting the level even higher could have caused the autoimmune response.

Just a theory i thought of explaining why i got worse after 4-6 weeks mark on 3mg LDN.

How realistic does this sound?

If its not possible, any other explanations as to why 3mg LDN made me much worse after the 4-6 weeks mark of slight improvement?
User avatar
adamt
Family Elder
 
Posts: 304
Joined: Thu Mar 11, 2010 4:00 pm

Postby sou » Mon Apr 05, 2010 2:39 am

Not sure.

Were you on immune suppressants? These meds seem to work by preventing the immune system to react with the already dead or badly injured by iron and radicals myelin. Autoimmunity seems to be unrelated to initial and permanent damage. It is a piece of the destruction cascade but not the first one.

Perhaps increasing your immune system's cytotoxicity made it to react with pieces of nearly dead myelin, causing inflammation. Or, it could be because b-endorphin concentrations increased to a level that cause spasticity.

Unfortunately, nobody may answer and nobody is willing to research.

sou
Shortest joke: "We may not be able to cure MS but we can manage its symptoms."
User avatar
sou
Family Elder
 
Posts: 582
Joined: Sat Dec 20, 2008 4:00 pm
Location: Greece

Postby hopecomesnow » Mon Apr 05, 2010 12:05 pm

its is like that for some people...it actually depends on how strong you body is!
but the optimum dosage is 4.5mg ....what ever above that is totally useless...that will account for u intaking 0mg...the rest will cancell out!
one of my friends had the smane problem
his legs started getting heavy....even his family members started asking hum if he need to continue with tha same medications coz his condition was going from bad to worse...he asked me what to do...I said 3mg ia for "weaker" people and he might want to shift to that.
BUT he stuck to 4.5mgs...coz we are in India and its cost us 180$ thats about 8000 rupees for 3 months...hard to afford out here....and he had 2 months of medicines left....so either he used the medicines or wated them...he dicided to use them and now he feels very good!!! :D
keep up with 4.5 don't be scared and go for it!
HCN
User avatar
hopecomesnow
Newbie
 
Posts: 6
Joined: Mon Jan 25, 2010 4:00 pm

Postby zhenya223 » Mon May 03, 2010 4:55 am

I started taking 4.5mg of LDN after angioplasty, I seem to have increased spasticity at night with my arms and legs shacking and in the morning i still have the feeling in my legs, impairing walking and the highly improved balance. My vision is dramatically worse, with the difficulty of making test clear. By late evening, everything returns to the previous state. Perhaps dosage, perhaps something else?
User avatar
zhenya223
Newbie
 
Posts: 2
Joined: Sat Mar 20, 2010 4:00 pm

Postby Trish317 » Thu May 06, 2010 1:01 am

zhenya223 wrote:I started taking 4.5mg of LDN after angioplasty, I seem to have increased spasticity at night with my arms and legs shacking and in the morning i still have the feeling in my legs, impairing walking and the highly improved balance. My vision is dramatically worse, with the difficulty of making test clear. By late evening, everything returns to the previous state. Perhaps dosage, perhaps something else?


From everything I've read, it's the dose causing the problem. It's suggested that someone start a nightly dose of 1.5 mg the first month, 3 mg the next month, and 4.5 mg thereafter.

I don't know if it's alright to post a link here to another site so I'm going to send you a PM.
User avatar
Trish317
Family Elder
 
Posts: 357
Joined: Sat Sep 06, 2008 3:00 pm
Location: Rhode Island


Return to Low Dose Naltrexone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service